Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 7, NWS Corpus Christi, TX

April 2, 2018Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 2, 2018, 4:27 AM CDT for Kleberg County, Nueces County, Texas. It took effect at Apr 2, 2018, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 4:27 AM CDT (09:27 UTC)
In effect from
Apr 2, 2018, 11:00 AM CDT
Expired
Apr 2, 2018, 7:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS74 KCRP 020927
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
427 AM CDT Mon Apr 2 2018

...STRONG WINDS TO DEVELOP ACROSS THE SOUTHERN COASTAL BEND 
TODAY...

.A deepening area of low pressure across the southern high plains
will lead to the strengthening of south to southeast flow across
South Texas, with the strongest winds expected across the southern
Coastal Bend.

TXZ242-243-030000-
/O.NEW.KCRP.WI.Y.0007.180402T1600Z-180403T0000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
427 AM CDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...Late morning through the afternoon

* WINDS...South to southeast wind 20 to 30 mph with gusts up to 
  40 mph

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

CB
1 follow-up statement
310 
WWUS74 KCRP 030000
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
700 PM CDT Mon Apr 2 2018


TXZ242-243-030100-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-180403T0000Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
700 PM CDT Mon Apr 2 2018

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:04 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 2, 1:04 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
104 AM CDT Mon Apr 2 2018

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

Developing low level jet noted by the VAD wind profile with S-ly
flow at 35-45 KTs. This should help keep winds elevated overnight,
especially toward the coast. This should also keep CIGs near MVFR
levels, however winds at ALI-VCT may decouple further CIGs may
lower to IFR at times. And due to proximity of the LLJ, did keep
mention of LLWS at ALI. CIGs expected to slowly improve through
the day with VFR by the afternoon for all sites. A more SE-ly flow
is expected in the afternoon when gusts may reach near 35KTs at
times, especially from CRP-ALI. Models do show a relaxing gradient
in the evening, but continued elevated winds through the end of
the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  83  61  70  60  /  10  20  40  10   0
Victoria          71  82  55  69  51  /  10  30  60  10   0
Laredo            70  89  60  72  58  /  10  10  10  10   0
Alice             70  86  59  71  56  /  10  20  30  10   0
Rockport          73  80  60  70  63  /  10  20  40  10   0
Cotulla           68  86  55  72  54  /  10  10  10  10   0
Kingsville        72  87  61  71  58  /  10  20  30  10   0
Navy Corpus       73  80  63  70  65  /  10  20  40  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 5 AM CDT early this morning For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM.

&&

CB/85...AVIATION

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:21 PM CDTSmall Craft AdvisoryCRP23 hr
Apr 2, 4:20 AM CDTSmall Craft AdvisoryCRP21 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.